Fluid in my lungs and heart slightly enlarged

I have completed two courses of FCR but have been becoming quite breathless and with tightness in the lower neck/upper chest area. My consultant arranged for a chest x-ray which shows I have a little fluid in my lungs and a marginally enlarged heart.

Could this have been caused by the FCR drugs or is it something completely separate.

I am assuming my chemo will be paused until the heart problem is controlled. I am now on Furosemide diuretic pills.

Has anyone had experience of this with FCR ?

David

8 Replies

oldestnewest
  • My husband had Takotsubo's cardiomyopathy after 2 does of FCR,his doctor stopped the FCR and would not give him this again. The Takotsubo's resovolved and left no lasting damage,this happened 2 years ago, He subsquently had Bendamustine and Rituximab over four months at the beginning of this year and is now improved.

  • strangely, I thought my problem was just the effects of hay fever where I developed exactly the symptoms you describe between FCR #5 & #6. I spoke to the nurse specialist about and she showed no great concern even after talking to the oncologist about it, so I had #6. The problem is still there and affects me when I go outside, which is why I thought it was part of my mild hay fever. I had a CT scan yesterday and see the Haem/Onc on Thursday so I should get a better indication of what the heck it is.

  • Thanks, manzelka and djgolding. I am awaiting investigations which I hope will start very quickly.

  • Hello Haileybury, I haven't been on here for a while I hope by now you have had your investigations and you have had a good outcome.

  • Thanks for your interest, Manzelka. My FCR was permanently stopped 9 weeks ago after 2 courses because I have got worsening fluid in my lungs which needs to be resolved before I receive any further treatment. At Last, I am having the worst lung drained on Friday for analysis. I should feel so much less breathless when that is done. Even better news, my CLL consultant in Hereford has arranged for me to be treated at the John Radcliffe hospital in Oxford by Dr Anna Schuh, one of the top CLL specialists in the country. It seems I may be eligible for Ibrutinib or a trial in Oxford. Ibrutinib would be wonderful - a few pills, no more chemo and potentially a great response. I'm feeling well but sleepy and my wife and I are very positive going forward. All the best to you. David.

  • Lets hope you are eligible for the ibrutinib or get on a trial.I will have my fingers crossed for you. My husband had an episode of Takotsubo's after he had 2 lots of FCR and now has peripheral neuropathy i think its called.Although after have 2 or 3 lots of Ivg his walking has improved a lot but he still has pains in his legs.

    The Bendamustine and Rituximab he had at the beginning of this year has improved his CLL. He had no side affects with that and doesn't need to see his Haematologist till November. Things are now the best they have been for over 2 years.

    All best wishes. Sheila

  • Hi David, I really can't respond to the question that you posed regarding FCR and your current situation. I just wanted to offer a bit of advice regarding the furosemide. This particular diuretic can lower your potassium level. If you have not already been prescribed a potassium supplement, you might want to ask your consultant if this might be necessary for you. I used to be a cardiac nurse and most of my patients would be given potassium with their furosemide. Best of luck to you. I hope this new issue resolves quickly.

  • That's interesting. Thanks. I'll ask my doctor. David.

You may also like...